MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BIPOLAR ELECTRODE, 1.3MM

KARL STORZ SE & CO. KG BIPOLAR ELECTRODE, 1.3MM
Model Number 28161SF
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not yet returned for investigation, therefore the root cause is not yet determined.
 
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(6): as reported: "during an endoscope ventriculoscopy, use of a 28161 sf coagulant forceps that may have entered the working channel of the endoscope but the end of which broke during removal.This extremity was impossible to recover because it was inaccessible by the lateral ventricle.Obligation to convert to open surgery and retry and failure to recover material.".
 
Additional Manufacturer Narrative
According to customer's information, the affected product could not be sent for further investigation.With reference to similar cases, the most probable root cause of broken electrode is that it broke due to high mechanical stress caused by the customer.As a result of an analysis of similar cases, no product related malfunction could be determined.Since no systemic issue was determined; no corrective action is required at this time.According to the instruction for use, chapter 4, there is a warning that a mechanical overload can lead to injury to the patient.

Brand Name
BIPOLAR ELECTRODE, 1.3MM
Common Device Name
BIPOLAR ELECTRODE, 1.3MM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key11863542
Report Number9610617-2021-00046
Device Sequence Number16942382
Product Code GWG
UDI-Device Identifier04048551393482
UDI-Public4048551393482
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K001630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number28161SF
Device Catalogue Number28161SF
Device Lot NumberVU01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Disability;